Characteristic submanifold theory and toroidal Dehn filling

Boyer, Steven; Gordon, C. McA. et Zhang, X. (2012). « Characteristic submanifold theory and toroidal Dehn filling ». Advances in Mathematics, 230(4-6), pp. 1673-1737.

Fichier(s) associé(s) à ce document :
Télécharger (725kB)


The exceptional Dehn filling conjecture of the second author concerning the relationship between exceptional slopes α and β on the boundary of a hyperbolic knot manifold M has been verified in all cases other than small Seifert filling slopes. In this paper, we verify it when α is a small Seifert filling slope and β is a toroidal filling slope in the generic case where M admits no punctured-torus fiber or semi-fiber, and there is no incompressible torus in M(β) which intersects M in one or two components. Under these hypotheses we show that δ (α, β) ≤ 5. Our proof is based on an analysis of the relationship between the topology of M, the combinatorics of the intersection graph of an immersed disk or torus in M(α), and the two sequences of characteristic subsurfaces associated to an essential punctured torus properly embedded in M.

Type: Article de revue scientifique
Mots-clés ou Sujets: 3-manifolds; Exceptional Dehn filling; Hyperbolic; Primary
Unité d'appartenance: Faculté des sciences > Département de mathématiques
Déposé par: Steven P. Boyer
Date de dépôt: 26 avr. 2016 19:46
Dernière modification: 19 mai 2016 17:59
Adresse URL :


Voir les statistiques sur cinq ans...